Ketamine use linked to cystitis

A newly-published article in Journal of Medical Case Reports describes the case of a 20-year-old man who had 180px-ketamine_10ml_bottlesuffered from urinary frequency, nocturia, urgency, suprapubic discomfort during micturition and episodes of severe haematuria for seven months. The symptoms had started shortly after he began weekly use of ketamine, a dissociative anaesthetic increasingly used as a recreational drug by young adults. Antibiotics and anticholinergics had not improved the symptoms.

Ketamine-associated cystitis has been reported among daily users of ketamine, but this is the first report in a patient who used the drug less frequently.

Read the full report for more information, including details of the previous cases of ketamine-associated cystitis.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: